MAUDE Adverse Event Report: CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG

CONVATEC DOMINICAN REPUBLIC INC AQUACEL AG+/AAA SURGICAL; DRESSING, WOUND, DRUG
Model Number 422605
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Tissue Breakdown (2681); Skin Inflammation/ Irritation (4545)
Date of Event 12/14/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(6).Name of retailer/dealer/distributor affiliation: (b)(6).This information in the emdr was reported by the doctor to the distributor representatives and then these representatives in turn reported the information to the company¿s employee.This emdr is being submitted since based on review of photo, harm was identified as a serious injury and the cause for harm and product malfunction could not be determined.Based on the available information, this event is deemed to be a serious injury.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.To date no additional information has been received.Should additional information become available, a follow-up report will be submitted.Fda registration number: (b)(4).
 
Event or Problem Description
It was reported that removal of one dressing out of market unit box of dressings "stripped" the peri-wound skin causing it to look "irritated" to one side of the incision which might be a knee incision.The product was used on patient by an orthopedic surgeon who was new to product.The doctor asked if the issue was due an allergic reaction to the company¿s product on the dressing however the issue did not occur everywhere but appears to be primarily to one side of the incision.One would not expect this pattern if it were an allergic reaction.It was reported that it appeared that perhaps the dressing in use was too small for the incision which would have necessitated stretching the dressing to fit the wound causing tension on the peri-wound area.It was unknown how long the dressing was in place, what angle the appendage was when the dressing was applied, or if any products were used to the skin under the dressing.It was not confirmed if the dressing was difficult to remove from the skin.The patient was not hospitalized regarding the issue.No outcome information was available, and it was unknown if the same dressing was re-applied.Photographs associated with the issue were received from the complainant.

Brand Name
AQUACEL AG+/AAA SURGICAL
Common Device Name
DRESSING, WOUND, DRUG
Manufacturer (Section D)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR  91000
Manufacturer (Section G)
CONVATEC DOMINICAN REPUBLIC INC
km 18.5 parque industrial
itabo, s.a. haina
san cristobal 91000
DR   91000
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 
3365424679
MDR Report Key16110671
Report Number9618003-2023-00042
Device Sequence Number6839490
Product Code FRO
UDI-Device Identifier00768455169542
UDI-Public768455169542
Combination Product (Y/N)N
PMA/510(K) Number
K091034
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number422605
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/14/2022
Initial Report FDA Received Date01/06/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown